Studies on the possible mechanisms of lidoflazine arrhythmogenicity

G. Keren, D. Tepper, B. Butler, W. Maguire, H. Willens, D. Miura, J. C. Somberg

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Lidoflazine is a calcium channel blocking agent that is effective and safe in the treatment of angina pectoris, but has been reported to be associated with sudden death when administered for the treatment of supraventricular arrhythmias. Studies were performed in dogs to determine if lidoflazine caused a rise in serum digoxin concentration that could cause arrhythmias or if it was directly arrhythmogenic. Dogs received chronic injections of digoxin and then digoxin in combination with lidoflazine. No increase in digoxin concentration was found. Dogs also underwent programmed electrical stimulation while not receiving medications and then after incremental doses of lidoflazine administered intravenously. Lidoflazine did not cause spontaneous ventricular tachycardia and did not lower the threshold of ventricular tachycardia induction. Combined administration of lidoflazine and digoxin did not facilitate arrhythmia induction. These studies do not support a digoxin-lidoflazine interaction or a direct arrhythmogenic action of lidoflazine.

Original languageEnglish
Pages (from-to)742-747
Number of pages6
JournalJournal of the American College of Cardiology
Volume4
Issue number4
DOIs
StatePublished - Dec 6 1984
Externally publishedYes

Fingerprint

Lidoflazine
Digoxin
Cardiac Arrhythmias
Dogs
Ventricular Tachycardia
Angina Pectoris
Calcium Channels
Sudden Death
Electric Stimulation

ASJC Scopus subject areas

  • Nursing(all)

Cite this

Keren, G., Tepper, D., Butler, B., Maguire, W., Willens, H., Miura, D., & Somberg, J. C. (1984). Studies on the possible mechanisms of lidoflazine arrhythmogenicity. Journal of the American College of Cardiology, 4(4), 742-747. https://doi.org/10.1016/S0735-1097(84)80401-5

Studies on the possible mechanisms of lidoflazine arrhythmogenicity. / Keren, G.; Tepper, D.; Butler, B.; Maguire, W.; Willens, H.; Miura, D.; Somberg, J. C.

In: Journal of the American College of Cardiology, Vol. 4, No. 4, 06.12.1984, p. 742-747.

Research output: Contribution to journalArticle

Keren, G, Tepper, D, Butler, B, Maguire, W, Willens, H, Miura, D & Somberg, JC 1984, 'Studies on the possible mechanisms of lidoflazine arrhythmogenicity', Journal of the American College of Cardiology, vol. 4, no. 4, pp. 742-747. https://doi.org/10.1016/S0735-1097(84)80401-5
Keren, G. ; Tepper, D. ; Butler, B. ; Maguire, W. ; Willens, H. ; Miura, D. ; Somberg, J. C. / Studies on the possible mechanisms of lidoflazine arrhythmogenicity. In: Journal of the American College of Cardiology. 1984 ; Vol. 4, No. 4. pp. 742-747.
@article{41b5041c17d540bba0982b9c0f0a5d4f,
title = "Studies on the possible mechanisms of lidoflazine arrhythmogenicity",
abstract = "Lidoflazine is a calcium channel blocking agent that is effective and safe in the treatment of angina pectoris, but has been reported to be associated with sudden death when administered for the treatment of supraventricular arrhythmias. Studies were performed in dogs to determine if lidoflazine caused a rise in serum digoxin concentration that could cause arrhythmias or if it was directly arrhythmogenic. Dogs received chronic injections of digoxin and then digoxin in combination with lidoflazine. No increase in digoxin concentration was found. Dogs also underwent programmed electrical stimulation while not receiving medications and then after incremental doses of lidoflazine administered intravenously. Lidoflazine did not cause spontaneous ventricular tachycardia and did not lower the threshold of ventricular tachycardia induction. Combined administration of lidoflazine and digoxin did not facilitate arrhythmia induction. These studies do not support a digoxin-lidoflazine interaction or a direct arrhythmogenic action of lidoflazine.",
author = "G. Keren and D. Tepper and B. Butler and W. Maguire and H. Willens and D. Miura and Somberg, {J. C.}",
year = "1984",
month = "12",
day = "6",
doi = "10.1016/S0735-1097(84)80401-5",
language = "English",
volume = "4",
pages = "742--747",
journal = "Journal of the American College of Cardiology",
issn = "0735-1097",
publisher = "Elsevier USA",
number = "4",

}

TY - JOUR

T1 - Studies on the possible mechanisms of lidoflazine arrhythmogenicity

AU - Keren, G.

AU - Tepper, D.

AU - Butler, B.

AU - Maguire, W.

AU - Willens, H.

AU - Miura, D.

AU - Somberg, J. C.

PY - 1984/12/6

Y1 - 1984/12/6

N2 - Lidoflazine is a calcium channel blocking agent that is effective and safe in the treatment of angina pectoris, but has been reported to be associated with sudden death when administered for the treatment of supraventricular arrhythmias. Studies were performed in dogs to determine if lidoflazine caused a rise in serum digoxin concentration that could cause arrhythmias or if it was directly arrhythmogenic. Dogs received chronic injections of digoxin and then digoxin in combination with lidoflazine. No increase in digoxin concentration was found. Dogs also underwent programmed electrical stimulation while not receiving medications and then after incremental doses of lidoflazine administered intravenously. Lidoflazine did not cause spontaneous ventricular tachycardia and did not lower the threshold of ventricular tachycardia induction. Combined administration of lidoflazine and digoxin did not facilitate arrhythmia induction. These studies do not support a digoxin-lidoflazine interaction or a direct arrhythmogenic action of lidoflazine.

AB - Lidoflazine is a calcium channel blocking agent that is effective and safe in the treatment of angina pectoris, but has been reported to be associated with sudden death when administered for the treatment of supraventricular arrhythmias. Studies were performed in dogs to determine if lidoflazine caused a rise in serum digoxin concentration that could cause arrhythmias or if it was directly arrhythmogenic. Dogs received chronic injections of digoxin and then digoxin in combination with lidoflazine. No increase in digoxin concentration was found. Dogs also underwent programmed electrical stimulation while not receiving medications and then after incremental doses of lidoflazine administered intravenously. Lidoflazine did not cause spontaneous ventricular tachycardia and did not lower the threshold of ventricular tachycardia induction. Combined administration of lidoflazine and digoxin did not facilitate arrhythmia induction. These studies do not support a digoxin-lidoflazine interaction or a direct arrhythmogenic action of lidoflazine.

UR - http://www.scopus.com/inward/record.url?scp=0021193729&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021193729&partnerID=8YFLogxK

U2 - 10.1016/S0735-1097(84)80401-5

DO - 10.1016/S0735-1097(84)80401-5

M3 - Article

VL - 4

SP - 742

EP - 747

JO - Journal of the American College of Cardiology

JF - Journal of the American College of Cardiology

SN - 0735-1097

IS - 4

ER -